Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Ultram (Tramadol) withdrawal when does the sweating stop?
    avatar
    Starla7291 posted:
    I've been on Tramadol for three years due to chronic hip/back pain. I took my last dose Nov 18th and woke up next morning ill. I did not think of needing to taper of them because I did not abuse them. I was over all of it in seven days except for for the sweating or freezing. It's 28 days later and I am still either freezing or sweating. Is this normal? How long does that last?

    I'm a liver transplant recipient - 20 years

    Thanks
    Reply
     
    avatar
    Betty Ford Center
    Harry L Haroutunian, MD responded:
    Tramadol is an opiate, and despite the fact that you've been using it as directed or non-abusively, as you describe, your long-term exposure has made you physically dependent.

    The symptoms you are experiencing are those of a withdrawal syndrome and should pass. Your doctor can use some mild medications to help you through this period.

    Know that you will be OK but need to have non-opioid strategies to help you with your pain in the future.
     
    avatar
    mayas_momma replied to Harry L Haroutunian, MD's response:
    (I am a former Heroin Addict)
    I've been through withdrawal from opiates many times, and because you were on this drug for so long, it's going to take longer to get all of it out of your system. I know, it's extremely unnerving to not be able to get comfortable (get cold, cover up, start sweating, uncover, start freezing, and repeat). I found that, when I was extremely uncomfortable, it helped to take a hot shower with the door open and the shower curtain pulled half open. I think it's the mix of hot and cold, but it provided relief for about half an hour (until the hot water ran out).
    Good luck!!


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.